Jump to content

More Questions


turtlefairy5
 Share

Recommended Posts

Okay, after starting then stopping after one day, I tried Florinef again at a decreased dosage, yesterday morning and I don't know if this was why, but I had another night of not. sleeping. at. all., even with Seroquel, which knocks most people out if they just lick the tablet. I don't know if my other crazy meds are causing my insomnia (increased the dosage on those recently) or what the heck is going on. It's just coming down to I don't want to take the Florinef, and I'm afraid my cardiologist is just going to throw his hands up with me - he seemed frustrated last time when I said I didn't want to take it because of having to get my blood drawn, he may think I'm just coming up with excuses not to take it now. :blink:

Question: How does Florinef help, specifically? Does it make you less tired? Does it make you feel less sick all the time? Not looking for what it technically does, "helps you retain salt and fluid," but what specific benefits had anyone gotten here, other than the generic it made you feel better. Has anybody ever had Florinef cause insomnia?

Another question: I am peeing. all. the. time. lately. I've had two regular-sized cups of gatorade over a span of several hours, and I don't even know how many times I've been up to the bathroom, at least 4 or 5. What is the benefit of drinking more if I'm going to pee all of it out?? Same thing happens when I've ended up in the emergency room and 've had IV's. I can't drink anywhere close to my bed time because as I'm desperately trying to fall asleep, my bladder is a-callin'. I'll have to go two or three times in the space of an hour and a half.

Yet another question: In addition to the fatigue, do any of ya'll feel like you're getting sick, coming down with a cold or something almost all the time, on and off? A few weeks ago (?) I had a cold, then I felt better, but since then, every other day or so, I will feel like I'm coming down with another cold - fatigue, runny/stuffy nose, itchy/watery eyes, drainage, etc. Then I'll feel better, then here it'll come again. I thought maybe allergies, but, honestly, I don't go out of my house enough to get exposure to outdoor allergens. I'd consider indoor allergens, but I've been in the same indoors for, well, all the time, why would that develop now?

Alright, I've got to go pee. :P Again.

Thanks for reading and for any answers/suggestions you can give.

Amber

Edited to add: I mean, really, am I missing out on a miracle drug here if I choose not to take Florinef? What do I do if my cardiologist gets angry with me and throws up his hands, decides not to treat me anymore because I'm non-compliant with the Florinef?

Edited again to add: My lips have been majorly chapped and peeling for a few weeks - sign of dehydration? Does Florinef/is it supposed to help with dehydration? I totally sound like I am freaking out and I am.

very upset. :)

Link to comment
Share on other sites

Wow I had the same issue years ago with florinef (did not help)

DDAVP helped ME retain fluids and with chapped lips (I keep Chapstick in my purse, in bed stand and in L room!

DDAVP is WORTH discussing with your doctor even if you DO NOT have diabetes insipidus. DDAVP is also used in children with bed wetting issues and is considered a safe med.

Please research this and ask your doctor. I have used it as needed for 9 years.

YOU CAN NOT RETAIN FLUIDS if you are low in the VASOPRESSIN hormone and that's what DDAVP contains.

This has been discussed before...hope others chime in...I am very tired to think more clearly.

Link to comment
Share on other sites

Cant help you with the florinef q's, but do I always feel like I'm going to be sick / coming down with a cold or flu? All the time! I feel like every second day or so I tell my husband I'm coming down with a cold - itchy eyes, itchy and runny nose (mainly headcold like symptoms) - only to feel slightly 'blah' for the rest of the day and maybe the next day, and then: gone! No cold or flu ever eventuates. I have thought about allergies and taken an anti-hist, but it never helps. I just try to drink and sleep more.

Link to comment
Share on other sites

turtlefairy

You are NOT OVERSTEPPING your bounds to inform yourself on meds to help your situation.

not in front of me but there are a couple articles mentioning DDAVP and pots and fake "diabetes insipidus" like symptoms.

I WAS THE ONE that approached my endocrinologist after a diary about my urination, weightloss and weakness even though I DRANK and salted stuff and tried Florinef. I also took in some cut and paste comments about DDAVP.He agreed and gave me lots of samples. I emailed him a few days later of the DRAMATIC results...less dry skin, less chapped lips, less 'weakness'

CONTRARY to other opinions, we can become DEHYDRATED enough to make ourselves sick and then have it even itself out (sometimes without meds) and my doc understands that. Don't need to wait until we end up in ER for fluids.

Its called being your own advocate. If a doctor makes you feel bad because you do homework and come in informed with legit articles from the 'net, time for a new doc.

But that's just me. I don't take doctors word as gospel EVER. we know our bodies better than anybody.

Link to comment
Share on other sites

:) I just found out that DDAVP has a potential drug interaction with Lamictal (water intoxication??? - never heard of it.) I'm taking Lamictal as a mood stabilizer.

Also, you're supposed to do water restriction? That sounds odd.

Link to comment
Share on other sites

Turtlefairy

That whole water intoxication is way overblown unless you drink a lot of water...i have drunk all i wanted as needed for 9 years without incident.

Though not familiar with your drug sounds like bipolar med?..sorry if that is not possible. to take DDAVP. I would call a pharmacist I trust and value for an opinion..jmho.

DDAVP is a MUST have for me but we are all diff.

:)

Link to comment
Share on other sites

My daughter has been on Flurocortisone for a year now. She had significant problems with sleeping as she was taking it in the AM and PM. She slowly switched it to AM only and sleeps much better. She recently had surgery on her sphincter of Odi and had complications of pancreatitis and has had significant problems since. She cannot hold her water. During the last hospitalization we got a new internist who prescribed her Vasopressin and she is doing significantly better. Her tests did not show diabetes insipidus but all her signs and symptoms screamed it. He gave it to her anyway on a hunch. What I have come to find out is many tests come back negative with dysautonomia, but the medicines work any way. You must be careful to get enough salt with both medicines and get your blood and urine checked regularly. My daughter has to take Potassium while on the Flurocortisone. She too is stuffy and feels that she is getting sick and then the next day, or next hour, she feels better and clears up. Read, Research your problem and remember many doctors are intimidated by their patient knowing more about their problem than they do. If there is "Nothing else that can be done", their hand is on the door, they are rude...etc. it is time to get a new doctor. What helped us the best was to go to a large teaching hospital and get a diagnosis and a plan. We took the plan to our local doctors and they now consult with the specialist and this helps them feel better about their prescribing medicines. Good luck!

Potsy Mom

Link to comment
Share on other sites

Sophia,

Ya sound like me chapstick everywhere! My lips are always very chapped. I am not on Florinef or DDAVP. I also have aproblem with I drink so much and I don't like eating the chapstick, to find a balance between being able to use it and not having to taste it everytime you go for a drink.

Link to comment
Share on other sites

jw

FYI in case you don't know Chapstick does NOT come off drinking glasses in the dishwasher. YOU MUST wipe glasses before putting in the DW or wash again (getting out of DW) before putting away. The drying process puts an icky smudge on the glass (Hold up to light if you don't believe me!)

GROSS but true.

Least it's sterile dirt after going thru the dishwasher. :blink:

DDAVP is for me!

Link to comment
Share on other sites

My son has also taken florinef for more than a year--it has given him somewhat more energy and ability to get around. He also has a lot of trouble sleeping, and his endocrinologist recently suggested taking the florinef only in the morning. That seems to be helping somewhat. So maybe morning is the time for florinef if you take it! Debby PS My son also takes DDAVP, salt tablets, and potassium. Even with all of that, it's crazy hard for him to retain water.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...